Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from IBS. No appetite, abdominal pain, frequent bowel movements. Taking Immodium, spsmonal, edicet. Advice?

I have been suffering from Irritable bowel syndrome .So doctor gave me 4 tablets.immodium(dosage over),spamonal,edicet and econorm. I took liver , stool and thyroid tests.all are normal. but i am suffering from this problem for 1.5 months. am not feeling hungry,abdominal pains come now and then and am gng for motion 2 to 3 times a day. kindly advise
Asked On : Thu, 30 Aug 2012
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Gastroenterologist 's  Response
Hello, vivekanandan.natarajan,
Before you were diagnosed with IBS , I am assuming that your doctor has ruled
out some of the conditions that mimic the same. Especially Lactose Intolerance
is very common among asian population. There is a simple breath test that can
detect this.If you have this avoiding lactose containing products and supplementing
Lactase enzyme (Available in drug stores-over the counter) would be helpful.
Another condition that needs to be ruled out is Celiac disease. This is an autoimmune
mediated disorder in which gluten sensitivity occurs causing damage to the lining
of the small intestine. Gluten is present in wheat,barley and oats. Again a very good
blood test is available to rule this out.
You are on Imodium to control diarrhea. Spsmonal is a smooth muscle relaxant and
econorm is a form of probiotic that helps to improve the good bacteria in the colon.
I see you are also on pain medication. I am not sure if you are taking any fiber
supplements or bulking agents to firm up the stool.
You can ask your doctor about taking Dicyclomine or Hyocyamine to control the
spasms in place of Spasmonal and use only 1-2 Imodiums if you still have diarrhea.
Hope this gives you some more information.
Wish you good health.
Answered: Fri, 31 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor